Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 79, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Aug 20, 2010, 3:03 PM CDT for Brown County, Outagamie County, Waupaca County, Wisconsin. It was in force for 42 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 20, 2010, 3:03 PM CDT (20:03 UTC)
- Expired
- Aug 20, 2010, 3:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Brown County, WI, Outagamie County, WI, Waupaca County, WI
The radar
The Green Bay radar (KGRB), 39 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 20, 3:10 PM CDT | HAIL 0.5 | 2 E Sugar Bush, WI | COVERING THE GROUND. |
| Aug 20, 3:13 PM CDT | TSTM WND DMG | New London, WI | TREES DOWN IN NEW LONDON...UP TO 8 INCH IN DIAMETER. |
| Aug 20, 3:15 PM CDT | HAIL 0.5 | New London, WI | WITH 50 MPH ESTIMATED WIND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 20, 1:42 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.1 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1534 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 674 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.6
The text
As transmitted, in the capitals the NWS used until 2016.
932
WUUS53 KGRB 202003
SVRGRB
WIC009-087-135-202045-
/O.NEW.KGRB.SV.W.0079.100820T2003Z-100820T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
303 PM CDT FRI AUG 20 2010
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BROWN COUNTY IN NORTHEAST WISCONSIN...
OUTAGAMIE COUNTY IN NORTHEAST WISCONSIN...
SOUTHEASTERN WAUPACA COUNTY IN NORTHEAST WISCONSIN...
* UNTIL 345 PM CDT
* AT 301 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR NEW LONDON...OR 11 MILES EAST OF WAUPACA...
AND MOVING NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NEW LONDON AROUND 310 PM CDT.
BLACK CREEK AROUND 335 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE SUGAR
BUSH...SHIOCTON...BINGHAMTON...LEEMAN...NICHOLS...SEYMOUR...BRIARTON
AND ROSE LAWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL. IF INDOORS...STAY AWAY FROM WINDOWS. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING.
&&
LAT...LON 4438 8899 4460 8860 4459 8859 4459 8824
4466 8823 4449 8807 4424 8882 4424 8886
TIME...MOT...LOC 2003Z 235DEG 32KT 4436 8881
WIND...HAIL <50MPH 1.00IN
$$
KIECKBUSCH4 follow-up statements
259
WWUS53 KGRB 202012
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
312 PM CDT FRI AUG 20 2010
WIC009-087-135-202045-
/O.CON.KGRB.SV.W.0079.000000T0000Z-100820T2045Z/
BROWN WI-OUTAGAMIE WI-WAUPACA WI-
312 PM CDT FRI AUG 20 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
WAUPACA...OUTAGAMIE AND NORTHWESTERN BROWN COUNTIES UNTIL 345 PM
CDT...
AT 309 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NEW
LONDON...OR 16 MILES EAST OF WAUPACA...MOVING NORTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BLACK CREEK AROUND 335 PM CDT.
OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE
SHIOCTON...BINGHAMTON...LEEMAN...NICHOLS...SEYMOUR...BRIARTON AND
ROSE LAWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.
&&
LAT...LON 4438 8899 4460 8860 4459 8859 4459 8824
4466 8823 4449 8807 4424 8882 4424 8886
TIME...MOT...LOC 2013Z 235DEG 32KT 4441 8871
WIND...HAIL 60MPH 1.00IN
$$
KIECKBUSCH519
WWUS53 KGRB 202031
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
331 PM CDT FRI AUG 20 2010
WIC135-202041-
/O.CAN.KGRB.SV.W.0079.000000T0000Z-100820T2045Z/
WAUPACA WI-
331 PM CDT FRI AUG 20 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WAUPACA COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4453 8873 4459 8861 4459 8824 4466 8823
4449 8807 4427 8873
TIME...MOT...LOC 2031Z 235DEG 32KT 4443 8850
$$
WIC009-087-202045-
/O.CON.KGRB.SV.W.0079.000000T0000Z-100820T2045Z/
BROWN WI-OUTAGAMIE WI-
331 PM CDT FRI AUG 20 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR OUTAGAMIE AND
NORTHWESTERN BROWN COUNTIES UNTIL 345 PM CDT...
AT 326 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
SOUTHWEST OF BLACK CREEK...OR 12 MILES NORTHWEST OF APPLETON...MOVING
NORTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHWESTERN BROWN AND OUTAGAMIE COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS SEYMOUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.
&&
LAT...LON 4453 8873 4459 8861 4459 8824 4466 8823
4449 8807 4427 8873
TIME...MOT...LOC 2031Z 235DEG 32KT 4443 8850
WIND...HAIL 60MPH 1.00IN
$$
KIECKBUSCH743
WWUS53 KGRB 202039
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
339 PM CDT FRI AUG 20 2010
WIC009-087-202045-
/O.CON.KGRB.SV.W.0079.000000T0000Z-100820T2045Z/
BROWN WI-OUTAGAMIE WI-
339 PM CDT FRI AUG 20 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR OUTAGAMIE AND
NORTHWESTERN BROWN COUNTIES UNTIL 345 PM CDT...
AT 334 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BLACK CREEK...OR 16 MILES NORTH OF APPLETON...MOVING NORTHEAST AT 45
MPH.
LOCATIONS IMPACTED INCLUDE...
ROSE LAWN AND ONEIDA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.
&&
LAT...LON 4453 8873 4459 8861 4459 8824 4466 8823
4449 8807 4427 8873
TIME...MOT...LOC 2039Z 240DEG 38KT 4452 8831
WIND...HAIL 60MPH 1.00IN
$$
KIECKBUSCH308
WWUS53 KGRB 202049
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
349 PM CDT FRI AUG 20 2010
WIC009-087-202058-
/O.EXP.KGRB.SV.W.0079.000000T0000Z-100820T2045Z/
BROWN WI-OUTAGAMIE WI-
349 PM CDT FRI AUG 20 2010
...THE SEVERE THUNDERSTORM WARNING FOR OUTAGAMIE HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER TORRENTIAL RAINFALL...WIND GUSTS TO 40 MPH AND SMALL HAIL
ARE STILL LIKELY WITH THESE THUNDERSTORMS.
URBAN FLOODING IS LIKELY DUE TO THE TORRENTIAL RAINFALL.
LAT...LON 4453 8873 4459 8861 4459 8824 4466 8823
4449 8807 4427 8873
TIME...MOT...LOC 2039Z 240DEG 38KT 4452 8831
$$
KIECKBUSCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 2:55 PM CDT, 8 minutes earlier.
Area forecast discussion, Aug 20, 2:55 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 255 PM CDT FRI AUG 20 2010 .SHORT TERM...TNGT AND SAT. MAIN FCST CONCERN IS SVR POTENTIAL LATE THIS AFTERNOON/EVENING HRS AS A WRMFNT LIFTS NORTH AND A SFC TROF PUSHES EAST INTO A VERY UNSTABLE ENVIRONMENT OVR NE WI. THE 19Z MSAS SFC ANALYSIS SHOWED A WEAK AREA OF LOW PRES OVR NE SD/W-CNTRL MN WITH A WRMFNT STRETCHED E-SE THRU CNTRL WI GENERALLY NORTH OF A LINE FROM RRL-SUE. TSTMS HAVE STARTED TO BLOSSOM OVR PARTS OF WI...IA AND IL IN THE AFTERNOON HEATING WHICH HAS SIGNIFICANTLY DESTABILIZED THE ATM. A SFC TROF WAS EXTENDED FROM NEAR LK WINNIPEG SWD INTO CNTRL KS. LOOK FOR THE WRMFNT TO CONT LIFTING NORTH THRU NRN WI THIS EVENING INTO UPR MI OVRNGT. SML TORNADO THREAT CONTS IN THE VCNTY OF THE WRMFNT WHERE STG HELICITY VALUES EXIST. FARTHER WEST...THE WEAK SFC TROF OVR THE UPR MIDWEST IS FCST TO MOV EAST TNGT...HELPED BY AN EWD MOVG SHRTWV TROF. AIR MASS AHD OF THE TROF OVR WI TO REMAIN UNSTABLE WITH CAPES OVR 3K J/KG LATE THIS AFTERNOON...LI'S AS LOW AS -8 AND STEEP MID-LVL LAPSE RATES. ZERO TO 6KM BULK SHEAR VALUES >50 KTS THIS AFTERNOON ARE PROGGED TO WEAKEN THIS EVENING..BUT STILL HELP TO ALLOW STORMS TO ROTATE INITIALLY. EXPECT TO SEE CLUSTERS OF SHWRS/TSTMS DVLP OVR THE MIDWEST AHD OF THE SFC TROF/ MID-LVL SHRTWV INTO THE UNSTABLE ENVIRONMENT OVR WI LTR THIS AFTERNOON AND PERSIST THRU THE EVENING. LIKELY POPS SEEM TO BE THE WAY TO GO WITH ONGOING SVR THREAT UNTIL THE SFC TROF PASSES/ATM STABILIZES A BIT THIS EVENING. DUE TO THE DEEP LYR MSTR OVR WI ATTM (DEW PTS IN THE MID 70S/PW VALUES AROUND 1.75")...LOCALLY HVY RAINFALL IS AGAIN PSBL. EVEN AS THE BULK OF THE PCPN SHIFTS EAST LTR TNGT...CONCERN TURNS TO FOG POTENTIAL ESP OVR THE NW HALF OF THE FCST AREA WHERE WNDS GO LGT AND CLDS BEGIN TO BREAK UP A BIT. HAVE CONTINUED PREV FCST'S TREND OF FOG DEVELOPING AFT MIDNGT. SFC TROF/MID-LVL SHRTWV STILL IN THE PROCESS OF EXITING ERN WI SAT MORNING...THUS WL NEED TO CARRY A LINGERING POP IN THE EAST. HI PRES BEGINS TO BUILD SE TOWARD THE WRN GREAT LKS BY SAT AFTERNOON AND HELPS TO BRING A DRIER...MORE STABLE AIR MASS TOWARD WI. IT MAY TAKE MOST OF THE DAY TO GET THE DEW PTS TO DROP...ESP IN THE EAST SO SOME MUGGINESS WL REMAIN IN THE AIR. HAVE HELD ON TO THE CLDS A BIT LONGER SAT MORNING OVR NE WI BETWEEN THE DEPARTING SYSTEM AND MORNING FOG. MILD START TO THE DAY SHOULD ALLOW TEMPS TO REBOUND INTO THE 80S ESP WITH THE HELP OF SOME AFTERNOON SUNSHINE. .LONG TERM...SATURDAY NIGHT THROUGH NEXT FRIDAY...MAIN FCST CONCERNS ARE TEMPERATURES...AND SMALL PCPN CHCS ON MON NGT/TUES. AN UPPER LEVEL RIDGE WILL AMPLIFY OVER THE WSTRN GREAT LKS ON SUN/MON. ABUNDANT SUNSHINE AND H8 TEMPS WARMING TO +18 TO +20 C SHOULD HELP TO BOOST TEMPS TO NEAR 90 BY MONDAY. THE VERY WARM CONDITIONS WILL BE SHORT-LIVED...AS A COLD FRONT IS EXPECTED TO PASS THROUGH THE FA ON TUESDAY. THIS FRONT WILL BRING A CHANCE OF SHOWERS AND TSTMS...AND A RETURN TO TEMPS CLOSER TO NORMAL LEVELS FOR LATE AUGUST. && .AVIATION...TSTMS ARE LIKELY TNGT AS THE SFC TROF/MID-LVL SHRTWV TROF MOV THRU THE RGN. EVEN AS MOST OF THE PCPN BEGINS TO SHIFT EAST LTR TNGT...A LACK OF WND AND MSTR FROM RAINFALL WL LEAD TO AREAS OF FOG ESP OVR THE RHI...AUW...AND CWA TAF SITES. POTENTIAL EXISTS FOR LIFR CIGS AND VSBYS BETWEEN 08Z AND 12Z TNGT WITH MVFR VSBYS LINGERING THRU THE MID-MORNING HRS. ONCE THE FOG BURNS OFF... EXPECT VFR CONDITIONS TO RETURN SAT AFTERNOON. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && AK/TSK
Hazardous weather outlook, Aug 20, 6:00 AM CDT, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 600 AM CDT FRI AUG 20 2010 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-211100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 600 AM CDT FRI AUG 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT PERIODS OF THUNDERSTORMS ARE EXPECTED TODAY INTO TONIGHT. THERE IS A SLIGHT RISK OF SEVERE STORMS OVER MOST OF THE AREA. AT THIS TIME...IT APPEARS THE BEST CHANCE OF SEVERE STORMS WILL OCCUR OVER NORTH CENTRAL AND FAR NORTHEAST WISCONSIN TODAY AND THEN OVER THE REST OF THE AREA LATE THIS AFTERNOON INTO THE EVENING HOURS. THE PRIMARY THREATS INCLUDE LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS CHANCE FOR THUNDERSTORMS NEXT MONDAY NIGHT AND TUESDAY. IT IS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. LMZ521-522-541>543-211100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 600 AM CDT FRI AUG 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT SOUTHEAST WINDS THIS MORNING AND THEN SOUTH WIND THIS AFTERNOON MAY PRODUCE WAVES HAZARDOUS TO SMALL CRAFT LATER TODAY INTO THIS EVENING. PERIODS OF THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE STORMS LATE THIS AFTERNOON AND INTO THE EVENING. THE PRIMARY THREATS INCLUDE LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS CHANCE FOR THUNDERSTORMS NEXT TUESDAY. IT IS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL OCCUR. TH/MPC
In the hours before
Special weather statement, Aug 20, 11:54 AM CDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1154 AM CDT FRI AUG 20 2010 WIZ005-010-201715- ONEIDA-VILAS- 1154 AM CDT FRI AUG 20 2010 ...STRONG THUNDERSTORM DEVELOPING NEAR LAC DU FLAMBEAU... AT 1150 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTHWEST VILAS COUNTY...MOVING NORTHEAST AT 35 MPH. NICKEL SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAIN ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... BOULDER JUNCTION BY 1210 PM CDT... GET OFF AREA LAKES AND GO INDOORS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. JKL
Special weather statement, Aug 20, 12:42 PM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1242 PM CDT FRI AUG 20 2010 WIZ005-010-011-201815- FOREST-ONEIDA-VILAS- 1242 PM CDT FRI AUG 20 2010 ...STRONG THUNDERSTORMS CONTINUE TO DEVELOP ACROSS THE NORTHWOODS... AT 1237 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM OVER NORTHERN ONEIDA COUNTY NEAR LAKE TOMAHAWK. OTHER STORMS WERE SCATTERED ACROSS VILAS COUNTY. THE STORMS WERE MOVING NORTHEAST AT 35 MPH. PENNY SIZE HAIL...GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS ARE POSSIBLE WITH THE STORMS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORMS HAVE PASSED. IF ON A LAKE...MOVE INDOORS IMMEDIATELY. JKL
Special weather statement, Aug 20, 1:30 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 130 PM CDT FRI AUG 20 2010 WIZ005-010-202000- VILAS-ONEIDA- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER 130 PM CDT FRI AUG 20 2010 ...STRONG THUNDERSTORMS WITH HEAVY RAINFALL OVER NORTH CENTRAL WISCONSIN... THUNDERSTORMS WITH HEAVY RAINFALL AND SMALL HAIL CONTINUE TO DEVELOP OVER SOUTHERN PRICE COUNTY...AND MOVE INTO NORTHWEST ONEIDA AND VILAS COUNTIES EARLY THIS AFTERNOON. THE MOST SIGNIFICANT THREAT FROM THESE STORMS WILL BE TORRENTIAL RAINFALL...WHICH MAY CAUSE URBAN AND SMALL STREAM FLOODING. RAINFALL AMOUNTS OF AN INCH AN HOUR ARE LIKELY IN SOME AREAS. LOCATIONS THAT WILL BE AFFECTED BY THE HEAVY RAINFALL INCLUDE MINOCQUA...WOODRUFF...BOULDER JUNCTION...SAYNER...STAR LAKE AND LAND O LAKES. MOTORISTS SHOULD EXPECT LOCALLY HAZARDOUS DRIVING CONDITIONS...WITH POOR VISIBILITY IN HEAVY RAIN... AS WELL AS WATER PONDING ON ROADS. KIECKBUSCH
Special weather statement, Aug 20, 2:09 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 209 PM CDT FRI AUG 20 2010 WIZ030-031-035>038-045-048-202130- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-WAUSHARA- WINNEBAGO- INCLUDING THE CITIES OF...WAUSAU...WISCONSIN RAPIDS... STEVENS POINT...APPLETON...WAUTOMA...OSHKOSH 209 PM CDT FRI AUG 20 2010 ...THUNDERSTORMS DEVELOPING OVER CENTRAL WISCONSIN... AT 205 PM CDT...RADAR SHOWED SCATTERED THUNDERSTORMS DEVELOPING OVER CENTRAL WISCONSIN. GIVEN A VERY UNSTABLE AIR MASS AND THE PRESENCE OF A WARM FRONT IN THE AREA...THESE STORMS COULD QUICKLY BECOME SEVERE. IN ADDITION...A LINE OF THUNDERSTORMS WAS GETTING READY TO CROSS THE MISSISSIPPI RIVER INTO SOUTHWEST AND WEST CENTRAL WISCONSIN. THIS LINE OF STORMS IS EXPECTED TO INTENSIFY AS IT MOVES TOWARD CENTRAL WISCONSIN. THIS LINE OF STORMS SHOULD REACH CENTRAL WISCONSIN BETWEEN 4 PM AND 430 PM. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE REGION THROUGH 8 PM. KIECKBUSCH
Special weather statement, Aug 20, 2:30 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 230 PM CDT FRI AUG 20 2010 WIZ031-036>038-045-048-049-202030- CALUMET-OUTAGAMIE-PORTAGE-SHAWANO-WAUPACA-WAUSHARA-WINNEBAGO- 230 PM CDT FRI AUG 20 2010 ...SIGNIFICANT WEATHER ADVISORY... AT 227 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM 9 MILES SOUTH OF WAUPACA...MOVING NORTHEAST AT 40 MPH. THIS STORM COULD PRODUCE HALF INCH HAIL... WIND GUSTS TO 40 MPH AND HEAVY RAINFALL. * THE THUNDERSTORM WILL BE NEAR... FREMONT BY 240 PM CDT... NEW LONDON BY 255 PM CDT... BLACK CREEK BY 315 PM CDT... ADDITIONAL THUNDERSTORMS WERE DEVELOPING NEAR HORTONVILLE. KIECKBUSCH
Special weather statement, Aug 20, 2:57 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 257 PM CDT FRI AUG 20 2010 WIZ031-037>039-045-048-049-202100- SHAWANO-WAUPACA-OUTAGAMIE-BROWN-WAUSHARA-WINNEBAGO-CALUMET- INCLUDING THE CITIES OF...APPLETON...GREEN BAY...WAUTOMA... OSHKOSH...CHILTON 257 PM CDT FRI AUG 20 2010 ...STRONG THUNDERSTORMS IMPACTING THE FOX VALLEY... SCATTERED STRONG THUNDERSTORMS WITH HAIL UP TO PENNY SIZE...WIND GUSTS TO 50 MPH AND TORRENTIAL RAINFALL WILL AFFECT THE FOX VALLEY THROUGH 4 PM. AT 255 PM CDT...THE STRONGEST STORMS WERE LOCATED IN SOUTHEAST WAUPACA COUNTY...NEAR KAUKAUNA...AND IN NORTHERN GREEN LAKE COUNTY. THE STORMS WERE MOVING NORTHEAST AT 35 MPH. GIVEN THE STRONG INSTABILITY AND WARM FRONT IN THE VICINITY... THESE STORMS COULD BECOME SEVERE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM. KIECKBUSCH
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 6:52 AM CDT | Severe Thunderstorm Warning | GRB | Oneida | 54 min |
| Aug 20, 10:23 AM CDT | Severe Thunderstorm Warning | GRB | Vilas | 37 min |
| Aug 20, 12:17 PM CDT | Areal Flood Advisory | GRB | Vilas | 103 min |
| Aug 20, 3:29 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Door, Kewaunee | 61 min |
| Aug 20, 3:33 PM CDT | Special Marine Warning | GRB | 78 min | |
| Aug 20, 3:33 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Outagamie, Winnebago | 57 min |
| Aug 20, 3:50 PM CDT | Areal Flood Advisory | GRB | Brown, Calumet, Manitowoc, Oconto, Outagamie, Shawano and 1 more | 2 hr |
| Aug 20, 4:09 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Calumet, Kewaunee, Manitowoc | 66 min |
| Aug 20, 4:21 PM CDT | Special Marine Warning | GRB | 69 min | |
| Aug 20, 4:32 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Door, Kewaunee | 38 min |
| Aug 20, 5:26 PM CDT | Special Marine Warning | GRB | 64 min | |
| Aug 20, 5:34 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Manitowoc | 41 min |
| Aug 20, 5:47 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Winnebago | 43 min |
| Aug 20, 6:07 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Calumet, Kewaunee, Manitowoc, Outagamie, Winnebago | 42 min |
| Aug 20, 6:19 PM CDT | Special Marine Warning | GRB | 48 min | |
| Aug 20, 6:21 PM CDT | Areal Flood Advisory | GRB | Brown, Calumet, Door, Kewaunee, Manitowoc, Outagamie and 2 more | 2 hr |
| Aug 20, 6:26 PM CDT | Special Marine Warning | GRB | 47 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.